Volume 10, Issue 5
Fully Finite Element Adaptive AMG Method for Time-Space Caputo-Riesz Fractional Diffusion Equations

X. Q. Yue ,  W. P. Bu ,  S. Shu ,  M. H. Liu and S. Wang

10.4208/aamm.OA-2018-0046

Adv. Appl. Math. Mech., 10 (2018), pp. 1103-1125.

Preview Full PDF BiBTex 18 961
  • Abstract

The paper aims to establish a fully discrete finite element (FE) scheme and provide cost-effective solutions for one-dimensional time-space Caputo-Riesz fractional diffusion equations on a bounded domain . Firstly, we construct a fully discrete scheme of the linear FE method in both temporal and spatial directions, derive many characterizations on the coefficient matrix and numerically verify that the fully discrete FE approximation possesses the saturation error order under L2(Ω) norm. Secondly, we theoretically prove the estimation 1+O(ταh −2β) on the condition number of the coefficient matrix, in which τ and h respectively denote time and space step sizes. Finally, on the grounds of the estimation and fast Fourier transform, we develop and analyze an adaptive algebraic multigrid (AMG) method with low algorithmic complexity, reveal a reference formula to measure the strength-of-connection tolerance which severely affect the robustness of AMG methods in handling fractional diffusion equations, and illustrate the well robustness and high efficiency of the proposed algorithm compared with the classical AMG, conjugate gradient and Jacobi iterative methods.

  • History

Published online: 2018-07

  • Keywords

  • AMS Subject Headings

  • Cited by